Hyperpigmentation

What is Hyperpigmentation?

Hyper pigmentation is increase in pigmentation caused by increased activity of the pigment cells of the skin. Various causes for hyper pigmentation are tanning, increased secretion of hormones that control pigmentation eg MSH in brain.

Questions and answers on "Hyperpigmentation"

hello dr...my self nidhi and me 20 yr old...i have hyperpigmentation problem..i used melacare since 1 yr..bt now i feel my skin has been littel thin n also be a dark...so pls tell me proper topical cream which is steroid free ?? is melaglow or glyco a proper?

doctor1 MD

Hello dear,
Welcome to HCm.
i have read your query and understood your concern.

You have correctly observed the changes. Steroidal creams on long term usage makes the skin thin, causes acne,increased hair growth, pigmentation etc.
I will advise you to stop applying and use safer creams like those...

Read Full Thread   Ask a Doctor Now

i have some small minuscle inflammations around my mouth, they become dark after a while and the skin sheds....previously my derma told me its caused due to some drug....but i have not taken medication of any type for months and yet it keeps coming back....it causes hyperpigmentation and is embarrasing....please help

doctor1 MD

Hi Dear,

Welcome to HCM.

Understanding your concern. As per your query you have minuscule inflammation around mouth which could be due to allergic reaction, stress, hormonal changes, use of wrong cosmetic product. I would suggest you to take anti allergic like Allegra 60mg twice daily for 3 days...

Read Full Thread   Ask a Doctor Now

I am affected from skin disease for past 4 years, and in those affected area it get DARK BLACK MARKS it wont be cleared for past 4 years how can I cleared it

doctor1 MD

hello,

hyperpigmentation can be treated using certain creams which reduce the melanin. But some times these themselves can cause hyperpigmentation. Also you need to get the underlying condition treated adequately to reuce the occurence of hyperpigmentation. I would advise you to consult a...

Read Full Thread   Ask a Doctor Now

hii doctor i am resham kaur. i have pimples in my face so i went to cosmetic surgen so she suggested to do microdarmaabbration for that and i m using Melacare cream now i am feeling my skin getting rough and dark so could you please help me either i should do this treatment again or there any side effect of this treatment

doctor1 MD

Hello,
Thanks for the query,

microdermabration is used mainly to remove scars.

It can also be used to remove hyperpigmentation.

You can go for this treatment.

There are not many side effects of this.

Let me know you have any other doubts.

you can ask a direct question to me on this forum,...

Read Full Thread   Ask a Doctor Now

Hi , i am suffering from hyperpigmentation on my cheeks. Actually before 4 years ago was using betnovate-n but now i have stoped use of it. please suggest me how to get rid from this problem. i am very much worried about my skin please tell me that is this will go permanently..

doctor1 MD

Hello and welcome to healthcaremagic

Sun protection with a broad spectrum sunscreen is a must, throughout the day. A sunscreen with minimum SPF 30 would be good. You need to re-apply it every 2-3 hours for maximum efficacy

At night you could use a skin lightening cream containing one or more of...

Read Full Thread   Ask a Doctor Now

i have hyperpigmentation of inner thigh region for last 20 years. i do not have any underlying cause such as diabetes, thyroid,hyperlipidemia etc... I do not wear tight undergarments. i am not over weight. please suggest something which is not tedious or inconvinient to follow. I donot have hyperpigmentation any where.

doctor1 MD

Hello,
Thanks for the query.
This hyper pigmentation can be removed by using skin lightening creams.
Various creams are available like melalite xl, lookbrite, Lumaglow etc.
You can take any of them.
Apply the cream in night and let it stay there over night.
Take care not to apply on genitals.
Do...

Read Full Thread   Ask a Doctor Now

Hello There,
I have a skin very prone to acne and i am facing a uncontrollable problem of hyperpigmentation.My skin colour is very fair so spots looks horrible. At present i am using melacare on pigmented portions of my skin but no visible result occured.I AM fed up with all these skin ailments. Now a days i got numerous acne on my face.Please suggest any effective formula for hyperpigmentation,as i need it badly.

doctor1 MD

Hi,
Thanks for writing to us.
You basically have two skin problems acne and post inflammatory hyperpigmentation due to acne. Now I would advise you to treat the problem systematically. Forstly you should treat your acne and then treat marks for complete results.
Usually in my patients I advise...

Read Full Thread   Ask a Doctor Now

Recent questions on  Hyperpigmentation

doctor1 MD

i am suffering from severe sunburns on my face and hands. Though I apply sunscreen while going out (SPF 50+) I still get sun burns. I am on treatment for curing sunburn. I was applying triglow cream mixed with a moisturizer during day time as well as night about 5 months back as a treatment for hyperpigmentation. I am worried if this sun burn is a side effect of triglow cream. How long will triglow cream have effect on my skin? When will i stop getting sunburns?

doctor1 MD

hi, i was born with a full body hyperpigmentation on my skin. i have no idea why this happened and any of these doctors i ve seen in the past have never seen this before on a person. i was born normal. but then after i was at least two months old, then my skin started to get discolored, and it s been that way ever since.

doctor1 MD

I have hyperpigmentation of my shaft and a couple of small round hyperpigmented lesions on my glans. They are not raised and have been there for almost 12 years. I have not noticed any significant change over this time though it may have become a little more widespread. Cause for concern?

doctor1 MD

Yes Hello Dr. Grief I am A licensed Clinical Aeshtetician I have Female Client That has hyperpigmentation whom I ve been treating with topical tyrosynase inhibitors/ peels I informed the client that it is necessary to be very diligent about the use of sun protection uva/uvb. we have been getting some improvement I told her that it is a condition that needs to be managed. but now she recently informed me about taking iron supplements for a low red blood count in routine blood work and that her pigment is getting darker I did some research on the iron supplements and found that it could possibly cause pigment issues. what is your take on this

doctor1 MD

I am 30 years old. I just had circumcision in August. From October I started developing brown/black patches on the penis glans . The patches are around the urethra starting from areas where the stitches are placed. I need some guidance as to why...

doctor1 MD

Good morning - My Wife has had a scab on her nose that heals and then re-scabs and then heals and re-scabs for about 3-4 weeks. The wound area is getting smaller on each new scab but this is the longest time she's had it. She has used antibiotic...

doctor1 MD

Hello Doctor, There is a dark black patch of skin around the top puncture site ( near diaphragm) of laproscopic gall bladder operation. the operation happened 10 years back and the stitches were all healed. the skin around this site became darker...

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Drugs/Medications
Related Medical Topics